Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 128, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2013, 8:08 PM CDT for Carver County, Hennepin County, Scott County, Minnesota. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 6, 2013, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carver County, MN, Hennepin County, MN, Scott County, MN
The radar
The Minneapolis radar (KMPX), 8 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 8:12 PM CDT | HAIL 1 | Waconia, MN | |
| Aug 6, 8:55 PM CDT | HAIL 1.75 | Prior Lake, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 2:24 PM CDT | Tornado Watch | SPC | 7 hr |
| Aug 6, 7:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS53 KMPX 070108
SVRMPX
MNC019-053-139-070145-
/O.NEW.KMPX.SV.W.0128.130807T0108Z-130807T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CARVER COUNTY IN EAST CENTRAL MINNESOTA...
SOUTH CENTRAL HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 845 PM CDT
* AT 803 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WACONIA...
AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN PRAIRIE...BLOOMINGTON...VICTORIA...CARVER...CHASKA...
CHANHASSEN...MARYSTOWN...SHAKOPEE...PRIOR LAKE...SAVAGE...CREDIT
RIVER AND CRYSTAL BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4479 9395 4489 9393 4486 9327 4480 9328
4479 9333 4478 9332 4471 9331 4466 9333
TIME...MOT...LOC 0109Z 278DEG 38KT 4481 9378
HAIL...1.00IN
WIND...60MPH
$$
SPD2 follow-up statements
652
WWUS53 KMPX 070119
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
819 PM CDT TUE AUG 6 2013
MNC019-053-139-070145-
/O.CON.KMPX.SV.W.0128.000000T0000Z-130807T0145Z/
CARVER MN-HENNEPIN MN-SCOTT MN-
819 PM CDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTT...SOUTH CENTRAL HENNEPIN AND EAST CENTRAL CARVER COUNTIES UNTIL
845 PM CDT...
AT 817 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF WACONIA...AND MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN PRAIRIE...BLOOMINGTON...CHASKA...CHANHASSEN...MARYSTOWN...
SHAKOPEE...PRIOR LAKE...SAVAGE...CREDIT RIVER AND CRYSTAL BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4477 9374 4488 9371 4486 9327 4480 9328
4479 9333 4477 9332 4470 9331 4467 9333
4466 9334
TIME...MOT...LOC 0119Z 278DEG 38KT 4478 9363
HAIL...1.00IN
WIND...60MPH
$$
SPD995
WWUS53 KMPX 070131
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
831 PM CDT TUE AUG 6 2013
MNC019-053-139-070141-
/O.CAN.KMPX.SV.W.0128.000000T0000Z-130807T0145Z/
CARVER MN-HENNEPIN MN-SCOTT MN-
831 PM CDT TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT...SOUTH
CENTRAL HENNEPIN AND EAST CENTRAL CARVER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4477 9374 4488 9371 4486 9327 4480 9328
4479 9333 4477 9332 4470 9331 4467 9333
4466 9334
TIME...MOT...LOC 0131Z 278DEG 38KT 4475 9346
$$
SPDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:05 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 8:05 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 805 PM CDT TUE AUG 6 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 800 PM CDT TUE AUG 6 2013 SEVERE THUNDERSTORM ACTIVITY MOVING THROUGH THE AREA CURRENTLY SO WILL BE BRIEF. DO EXPECT THE THUNDERSTORM ACTIVITY THAT EXTENDS FROM JUST SOUTH OF DULUTH TO NEAR WILLMAR WILL CONGEAL INTO A LINE THIS EVENING. BELIEVE MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN EAST OF ALEXANDRIA AND NORTH OF THE I-90 CORRIDOR. MAIN THREATS ARE HAIL LARGER THAN ONE INCH AND DAMAGING WINDS. THUNDERSTORM ACTIVITY SHOULD BE WINDING DOWN BY 9AM ACROSS MOST OF THE AREA WITH SOME RESIDUAL SHOWER ACTIVITY. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 321 PM CDT TUE AUG 6 2013 STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF 20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 808PM CDT TUE AUG 6 2013 MANY DIFFERENT SOLUTIONS IN TERMS OF HOW FAR THE THUNDERSTORM ACTIVITY PERSISTS THIS EVENING. DO THINK THAT THE THUNDERSTORM ACTIVITY THAT EXTENDS FROM SOUTH OF DULUTH TO NEAR WILLMAR WILL CONGEAL INTO MORE OF A LINE AS TIME PROGRESSES WITH STORMS WEAKENING BY MIDNIGHT. AFTER THAT TIME CLOUDS SCATTER AND GUIDANCE TRIES TO BRING IN SOME PATCHY FOG WHICH IS NOT OUT OF THE QUESTIONS BUT AM NOT CONFIDENT THE TERMINALS WILL SEE A REDUCTION. NORTHWEST FLOW WILL USHER IN COOLER AIR AND WE CAN EXPECT SCATTERED CLOUDS TO REFORM AFTER SUNRISE WEDNESDAY WITH A FEW GUSTY NORTHWEST WINDS. KMSP... WORST OF THE THUNDERSTORM ACTIVITY IS DONE FOR MSP IN TERMS OF WINDS AND LARGE HAIL. THUNDERSTORM ACTIVITY WILL CONTINUE TO PERSIST FOR THE NEXT 2-3 HOURS ENDING BY 04Z. AFTER THAT...SCATTERED CLOUDS AROUND 035 TO 040 AND SOME GUSTS TO 15KTS FOR THE AFTERNOON ON THURSDAY. MAY BE SOME PATCHY FOG AFTER 08Z BUT BELIEVE IT WILL BE CONFINED TO THE MINNESOTA RIVER VALLEY. /OUTLOOK FOR KMSP/ THU...VFR. CHC TSRA. WINDS SW 5-10 KTS. FRI...VFR. WINDS NW 5-10 KTS. SAT...VFR. WINDS NW 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DRL LONG TERM...TDK AVIATION...DRL
Hazardous weather outlook, Aug 6, 11:51 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1151 AM CDT TUE AUG 6 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1151 AM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM... AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM THROUGH THIS EVENING.
In the hours before
Local storm report, Aug 6, 7:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
748 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 4 SW MINNEAPOLIS 44.92N 93.32W
08/06/2013 M1.00 INCH HENNEPIN MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 7:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 ESE EDEN PRAIRIE 44.83N 93.40W
08/06/2013 M1.25 INCH HENNEPIN MN TRAINED SPOTTER
0740 PM HAIL 3 S BLOOMINGTON 44.79N 93.32W
08/06/2013 M1.25 INCH DAKOTA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 7:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
758 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL CUMBERLAND 45.54N 92.02W
08/06/2013 M0.88 INCH BARRON WI TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 8:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
803 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 SE BLOOMINGTON 44.80N 93.27W
08/06/2013 M1.25 INCH DAKOTA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Aug 6, 8:06 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 PM CDT TUE AUG 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG 1 E BLOOMINGTON 44.83N 93.29W
08/06/2013 HENNEPIN MN TRAINED SPOTTER
TREE LIMB DAMAGE
0749 PM HAIL 1 E BLOOMINGTON 44.83N 93.29W
08/06/2013 M1.50 INCH HENNEPIN MN TRAINED SPOTTER
0754 PM HAIL 2 NE BURNSVILLE 44.79N 93.25W
08/06/2013 M1.75 INCH DAKOTA MN TRAINED SPOTTER
&&
FRANKSSpecial weather statement, Aug 6, 8:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT TUE AUG 6 2013
MNZ059>061-070200-
ANOKA-HENNEPIN-WRIGHT-
808 PM CDT TUE AUG 6 2013
AT 803 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES WEST OF MAPLE GROVE. THIS STORM WAS MOVING EAST
AT 50 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CORCORAN.
MAPLE GROVE.
OSSEO.
FRIDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4500 9323 4508 9374 4529 9358 4529 9355
4527 9355 4525 9352 4529 9351 4529 9321
TIME...MOT...LOC 0108Z 283DEG 44KT 4515 9356
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:05 PM CDT | Special Weather Statement | MPX | Stearns | 40 min |
| Aug 6, 7:16 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 44 min |
| Aug 6, 7:33 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 42 min |
| Aug 6, 7:40 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey, Washington | 65 min |
| Aug 6, 8:08 PM CDT | Special Weather Statement | MPX | Anoka | 52 min |
| Aug 6, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 57 min |
| Aug 6, 8:54 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Scott, Washington | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.